Missouri, 2011

Hail and Damaging Wind in Missouri, June 13, 2011

June 13, 2011 · NWS LSX · 15 events in 8 counties and zones

Thunderstorms developed over central Missouri north of the 850 mb warm front. A number of large hail reports were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Thunderstorms developed over central Missouri north of the 850 mb warm front. A number of large hail reports were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 13, 4:41 AM CST, 30 minutes earlier.

Area forecast discussion, Jun 13, 4:41 AM CST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
541 AM CDT MON JUN 13 2011

.DISCUSSION...
/347 AM CDT MON JUN 13 2011/

FCST FOCUS FOR THIS MORNING WILL BE POPS AND WHERE MCS WILL
TRACK...IF IT DEVELOPS.

MCS THAT WAS ANTICIPATED YESTERDAY HAS YET TO DEVELOP...KEEPING VERY
LOW CONFIDENCE IN MDLS THIS MORNING AS ALL MDL SOLNS HAVE PRECIP
ONGOING AT THE BEGINNING OF THIS SHIFT. THE BEST SO FAR IS TWO AREAS
OF ACCAS. TOP SOUNDING FROM LAST EVE SHOW MID LVL CAP IN PLACE THAT
MDLS APPEAR TO HAVE ERODED WAY TOO QUICKLY.

BELIEVE THAT TSRA WILL DEVELOP ALONG NRN AND ERN EDGE OF THIS CAP AS
LLJ CONTINUES TO VEER THIS MORNING. HOWEVER...QUESTION REMAINS
EXACTLY WHERE THIS CAP IS AND TIMING OF INITIATION. ANY TSRA THAT
DEVELOPS THIS MORNING SHUD MOVE SEWD ALONG THE 850H WRMFNT. IF TSRA
DEVELOP THIS MORNING...THIS AFTERNOON SHUD BE LARGELY QUIET BEFORE
ANOTHER MCS DEVELOPS TONIGHT OVER SRN IA AND MOVES SEWD ALONG THE
FNT INTO THE CWA TONIGHT. HOWEVER...IF THIS MORNING REMAINS
DRY...WUD EXPECT TSRA TO DEVELOP OVER THE CWA THIS AFTERNOON INTO
THE EVENING HOURS AS INSTABILITY INCREASES DURING THE DAY.

KEPT PREV LIKELY POPS FOR TONIGHT AS MDLS CONTINUE TO SUGGEST TSRA
DEVELOPMENT TONIGHT OVER ERN HALF OF THE CWA. WHILE OVERALL
CONFIDENCE IN THIS CONTINUES TO DIMINISH...DO NOT HAVE ENUF
CONFIDENCE TO LOWER POPS AT THIS TIME EITHER.  MDLS PROG SFC LOW
DEEPENING AND MOVING THRU THE CWA TUES NIGHT INTO WED AS UPR TROF
APPROACHES THE AREA. CONFIDENCE REGARDING TIMING IS RATHER LOW AND
HAVE THEREFORE KEPT POPS IN THE CHANCE RANGE FOR NOW.

MADE ONLY MINOR CHANGES TO TEMPS IN THE SHORT TERM. AVAILABLE
GUIDANCE SUGGESTS A WIDE RANGE OF POSSIBLE SOLNS. ADDED TO THE
UNCERTAINTY OF ANY CONVECTION OVER THE NEXT COUPLE OF DAYS AND ABOUT
ANYTHING CAN BE POSSIBLE. TUES SHUD BE THE WARMEST DAY IN THE SHORT
TERM AS SFC LOW APPROACHES THE AREA WITH MID LVL RIDGING.  HAVE
TRENDED TWD THE WARMER GUIDANCE FOR TUES...BUT TRENDED TWD A
CONSENSUS FOR MUCH OF THE REMAINDER OF THE SHORT TERM.

PREV FCST IS ON TRACK FOR FRI AND BEYOND GIVEN LATEST GUIDANCE AND
MADE FEW IF ANY CHANGES.

TILLY

&&

.AVIATION...
/537 AM CDT MON JUN 13 2011/

THUNDERSTORMS QUICKLY DEVELOPING ACROSS NORTHCENTRAL AND CENTRAL
MISSOURI. THESE STORMS WILL LIKELY HAVE HAIL. THEY WILL MOVE
SOUTHEAST INTO EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS
MORNING. ANOTHER ROUND OF CONVECTION IS EXPECTED TO DEVELOP LATER
TONIGHT AND AFFECT KSTL...KSUS AND KUIN. WIND TO REMAIN EAST AS
WARM FRONT STAYS TO THE WEST OF THE AREA.

SPECIFICS FOR KSTL...

SHOWERS DEVELOPING ACROSS METRO AREA WITH THUNDERSTORMS OFF TO THE
WEST. CURRENT TIMING FROM RADAR WOULD SUGGEST THUNDERSTORMS
ARRIVING AT THE TERMINAL 14Z. WILL HAVE TO WATCH UPSTREAM
DEVELOPMENT LATER THIS AFTERNOON AND EVENING AS ANOTHER ROUND OF
CONVECTION COULD AFFECT THE TERMINAL LATE THIS EVENING.
OTHERWISE...EAST WIND TO CONTINUE.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 13, 4:27 AM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
527 AM CDT MON JUN 13 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
527 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS MORNING ACROSS MUCH OF MISSOURI AND
SOUTHWEST ILLINOIS. SOME OF THESE THUNDERSTORMS MAY BE SEVERE
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

THUNDERSTORMS ARE ALSO LIKELY TONIGHT ACROSS MUCH OF EASTERN
MISSOURI AND SOUTHWEST ILLINOIS. SOME OF THESE STORMS MAY ALSO BE
SEVERE WITH LARGE HAIL AND GUSTY WINDS AS THE PRIMARY THREATS.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHERE THUNDERSTORMS MOVE
OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT OF THUNDERSTORMS...POSSIBLY SEVERE...WILL CONTINUE
TUESDAY...AND INTO TUESDAY NIGHT. ADDITIONAL HEAVY RAINFALL WILL
ALSO BE POSSIBLE.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER AND FLOODING REPORTS
TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS .

TILLY

The radar

The St Louis radar (KLSX), 131 km away, was scanning. The volume nearest the first event began at 11:11 UTC.

Open the radar archive at this moment

Event by event

14 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Cole

When
June 13, 5:11 AM CST to 5:15 AM CST
Where
Cole County, Jefferson City
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
38.580, -92.180

Hail, Boone

When
June 13, 5:20 AM CST
Where
Boone County, 2.81 mi NW of Hallsville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.151, -92.264

Hail, Boone

When
June 13, 5:25 AM CST
Where
Boone County, 5.19 mi N of Hinton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.124, -92.332

Hail, Audrain

When
June 13, 5:57 AM CST to 6:00 AM CST
Where
Audrain County, 0.64 mi S of Mexico to 0.48 mi S of Mexico Mem Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.171, -91.901

Hail, Audrain

When
June 13, 6:00 AM CST
Where
Audrain County, 2.97 mi SW of Benton City
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.105, -91.825

Hail, Boone

When
June 13, 6:15 AM CST
Where
Boone County, 1.77 mi E of Ashland
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.774, -92.237

Hail, Crawford

When
June 13, 6:20 AM CST to 6:22 AM CST
Where
Crawford County, 0.77 mi N of Jake Prairie to 2.99 mi SW of Oak Hill
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
38.181, -91.518

Hail, Callaway

When
June 13, 6:25 AM CST to 6:30 AM CST
Where
Callaway County, 1.63 mi SSE of Fulton Arpt to 0.86 mi WSW of Hams Prairie
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.807, -91.991

Hail, Washington

When
June 13, 6:40 AM CST
Where
Washington County, 1.69 mi W of Troutt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.046, -90.931

Hail, St. Francois

When
June 13, 7:10 AM CST to 7:15 AM CST
Where
St. Francois County, 0.46 mi SE of Blackwell
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.044, -90.625

Hail, Crawford

When
June 13, 7:25 AM CST to 7:28 AM CST
Where
Crawford County, 1.09 mi W of Vivian to 0.86 mi NNE of Highway
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.919, -91.420

Hail, Boone

When
June 13, 8:10 AM CST
Where
Boone County, 3.8 mi NE of Mc Baine to 3.35 mi N of Sapp
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.919, -92.400

Hail, Cole

When
June 13, 8:52 AM CST
Where
Cole County, Jefferson City
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.580, -92.180

Hail, Reynolds

When
June 13, 8:52 AM CST
Where
Reynolds County, 0.92 mi SE of Ellington
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.241, -90.968

Thunderstorm Wind, Reynolds

When
June 13, 8:52 AM CST
Where
Reynolds County, 1.07 mi SE of Ellington
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.238, -90.968

Thunderstorm winds blew down numerous large tree limbs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330296, 330297, 330298, 330299, 330300, 330301, 330303, 330302, 330304, 330306, 330309, 330311, 330313, 330315, 330316.